Unintentional fatal overdose of veterinary levamisole in a human subject.

J Forensic SciJun 19, 2026 (epub)

Rebecca Kusko, Serah Oyewole, Robert D Johnson et al.

✦ AI-curated · Sources linked

Case in brief

A patient presented with nausea, vomiting, tremors, and visual changes after an oral ingestion of levamisole, leading to bradycardia and pulseless electrical activity cardiac arrest. Despite treatment efforts, the patient succumbed. Post-mortem testing confirmed levamisole at a concentration of 19,000 ng/mL, establishing the cause of death as levamisole overdose.

Diagnostic / clinical pearl

Clinicians should be aware that levamisole can cause severe toxicity, including cardiovascular collapse, even in the absence of coingestants.

Source

Published in J Forensic Sci. This summary was written by xxcode from the publication's abstract and metadata. It is not peer reviewed and is not a substitute for the original article. For clinical decisions, review the original publication.

ShareTelegramLinkedIn

AI-generated summaries may contain errors or omissions. Verify clinically important information with the original publication.

More in Emergency Medicine

Want this personalized?

Stop searching the literature. Choose what you follow and xxcode will build your personalized medical digest.

  • Your specialties
  • Your filters and thresholds
  • Clinical Research + Case Reports, tuned separately
  • Automatic weekly delivery
  • Audio and text

Prefer listening? Personalized audio digests are available with Pro.

Stay updated for free

Get the 3 most interesting publications in one specialty each week.

Weekly email. Unsubscribe anytime.